Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jan 9, 2024, 2:23 PM EST for Liberty County, Long County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 2:23 PM EST (19:23 UTC)
- Expired
- Jan 9, 2024, 3:00 PM EST
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WFUS52 KCHS 091923
TORCHS
GAC179-183-092000-
/O.NEW.KCHS.TO.W.0004.240109T1923Z-240109T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
223 PM EST Tue Jan 9 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Liberty County in southeastern Georgia...
Long County in southeastern Georgia...
* Until 300 PM EST.
* At 223 PM EST, a severe thunderstorm capable of producing a tornado
was located near Doctortown, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Hinesville, Ludowici, Fort Stewart, McIntosh, Walthourville,
Midway, Riceboro, Flemington, Allenhurst, Gumbranch, and Gum
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3197 8161 3176 8143 3160 8175 3161 8175
3161 8177 3163 8177 3163 8179 3164 8179
3166 8180 3166 8183 3167 8183 3172 8189
TIME...MOT...LOC 1923Z 231DEG 48KT 3170 8183
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
478
WWUS52 KCHS 091951
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
251 PM EST Tue Jan 9 2024
GAC179-183-092000-
/O.EXP.KCHS.TO.W.0004.000000T0000Z-240109T2000Z/
Liberty GA-Long GA-
251 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR PORTIONS OF LIBERTY AND LONG COUNTIES WILL
EXPIRE AT 300 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM EST for southeastern
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Liberty and Long County.
LAT...LON 3197 8161 3176 8143 3160 8175 3161 8175
3161 8177 3163 8177 3163 8179 3164 8179
3166 8180 3166 8183 3167 8183 3172 8189
TIME...MOT...LOC 1950Z 231DEG 48KT 3193 8150
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 1:05 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 9, 1:05 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
105 PM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will impact the region today into
tonight. High pressure will briefly return for mid week, before
the next system arrives Friday. High pressure should rebuild
later in the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
QLCS continues to progress eastward and will reach the far W/SW
portion of the CWA in the next 30 minutes. Lots of small bowing
segments/circulations noted along the line suggesting a high
potential for damaging winds and spin-ups. Tornado watch covers
the entire CWA through 6 pm. Interesting afternoon ahead...
Previous discussion...
No substantial changes were made to the going forecast. Initial
strong warm/moist advection surge is currently underway,
manifesting as fairly solid batch of heavier showers lifting up
through the southeast South Carolina. Already getting decent
wind gusts with that batch of showers with speeds pushing 50 mph
(see most recent PNS issued before 10 am), and the strongest
low level winds are yet to develop per latest RAP13 data.
Rest of the day: Initial batch of isentropic ascent driven
showers will be lifting northward out of the CWA over the next
few hours...with a bit of a clear slot spreading into the area
ahead of the main upstream convective line. Upstream QLCS has
been producing quite a bit of severe weather, several confirmed
(TDS) tornadoes and reports of severe winds/wind damage along
and ahead of the convective line.
Severe parameters across our area just ahead of the line remain
very impressive through the afternoon. Effective bulk shear
values in excess 65 knots, 0-3KM effective SRH around 500
m2/s2, SCP values increasing to in excess of 8 units and STP
(sig tor parameter) greater than 2 suggesting a strong tornado
potential. The one question mark continues to revolve around
instability. That said, most recent SPC mesoanalysis/forecast
does show an axis of >500 J/Kg MLCAPE spreading up through the
entire CWA by early-mid afternoon ahead of the line.
Winds: A very impressive and anomalous wind field will spread
across the forecast area today, producing very strong wind
gusts. Forecast soundings continue to indicate 50+ knots of flow
just a few thousand feet off the surface. With temperatures
warming into the upper 60s and low 70s, we should see enough
boundary layer mixing to produce wind gusts of 45 mph everywhere
and a Wind Advisory remains in effect. There also still remain
an enhanced wind threat along the coast where frequent gusts
into the 50-60 mph range are expected and a High Wind Warning
remains in effect. Winds are expected to peak beginning around
noon and continuing just ahead of the approaching squall line
into the evening.
All told, the table remains set for a very impactful afternoon
with very gusty/potentially damaging winds outside of the
convective line and a severe QLCS rolling eastward through the
CWA between noon and 8 pm.
Tonight: As the early evening begins, the strong line of
thunderstorms will push off the coast and the severe threat will
end. In the wake of the front, winds will turn southwesterly
and remain quite gusty especially in the evening hours while the
Wind Advisory is still in effect. Even after midnight winds are
still expected to frequently gust to at least 25 mph and even
up to 30 mph at times. Cold air will quickly rush in behind the
front and lows are forecast to reach the upper 30s inland and
the low 40s along the coast.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The forecast area will be positioned between strong low
pressure to the north and high pressure to the south on
Wednesday. Tight pressure gradient between these two features
will lead to gustiness persisting through the morning hours,
before winds ease through the afternoon. Precipitation will be
long gone with a dry forecast in place. Temperatures will be
cool with highs topping out in the low to mid 50s. Lows
Wednesday night will span the 30s.
High pressure and dry weather on tap for Thursday. Cloud cover
and rain chances increase late Thursday night as the next system
approaches and a coastal trough develops. Highs will be in the
upper 50s to around 60, with lows mainly in the upper 30s to mid
40s.
Potent shortwave will eject out of the Southern Plains Friday,
with an associated surface low to deepen while lifting into the
Great Lakes region later in the day and into Friday night. As
this occurs, a warm front will lift north through the region,
followed by the trailing cold front Friday evening/night. It's
another strong, dynamic system bringing yet another round of
gusty winds and potential for severe weather.
PWats are expected to surge to over 1.5 inches and rain chances
increase quickly through the day. Certainly will have shear
present, and models are indicating some degree of instability.
SPC currently highlights the area with 15% probabilities for
severe weather in their extended outlook. Damaging wind gusts
and isolated tornadoes will be the main threat within any
stronger storms. Rainfall totals through this event are
currently forecast to average in the 0.50- 0.75 inch range, with
locally higher amounts possible. No flooding is anticipated at
this time given the progressive nature of the system.
Winds are not expected to get to the levels of today/Tuesday's
system, but it will still be notably breezy. At the least, a
Lake Wind Advisory will likely be needed. Temperatures are
expected to reach the upper 60s to around 70 as the area becomes
positioned in the warm sector.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will build in through the weekend behind
departing low pressure and associated cold front. Aside from
gusty west winds on Saturday, quiet and dry weather conditions
are expected. Temperatures will be cooler than normal. Rain
chances return on Monday as a cold front potentially impacts the
area but still a lot of inconsistencies between models.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Line of strong to severe thunderstorms will be crossing through
southeast Georgia and southeast South Carolina this afternoon.
Current timing suggests the line and the worst conditions will
be felt at the KSAV terminal between 20Z and 23Z...KCHS/KJZI
between 21Z and 00Z.
IFR conditions are expected as the line comes through, as well
as very strong gusts from the west with the passing storms. Peak
gusts could be near 50 knots with the main line. Once the
storms pass, VFR conditions are expected to return with
southwest winds still gusting into the 25-30 knot range this
evening, and then around 25 knots through the end of the TAF
period.
For winds outside of thunderstorms, frequent gusts up to around
45 knots are expected at KSAV, while peak gusts could approach
50 knots at times at KCHS and KJZI. The peak time period for
gusts will be through mid to late afternoon, prior to the
arrival of the line.
Extended Aviation Outlook: Gusty winds will linger into
Wednesday. Flight restrictions and gusty winds are possible on
Friday with the next storm system.
&&
.MARINE...
Today: Extremely dangerous conditions are expected across the
local waters today. A strong cold front will steadily draw
closer to the waters from the west through the day, likely
reaching the coast and beginning to move offshore by around
sunset. A tight pressure gradient and impressive low-level
jetting will spread across the area, producing uncommonly strong
winds. The peak time period for winds will be just ahead of the
front during the afternoon hours. There are no changes to the
headlines, with Storm Warnings in effect for Charleston Harbor,
the Charleston County waters, and the outer Georgia waters where
frequent gusts to 50 knots are expected this afternoon. Gale
Warnings remain in effect elsewhere and frequent gusts are
expected to peak in the 40-45 knot range. The line of storms
will track eastward across the local waters during the late
afternoon and early evening hours, and the waters should be
rain- free by around midnight and remain that way thereafter.
From the late evening on the storm force winds will diminish
but solid gales will continue through sunrise for most of the
waters. Once the Storm Warnings come down they will need to be
replaced by Gale Warnings. Seas will be quite impressive as
well, peaking in the afternoon and into the early evening.
During this time, the Charleston County waters and outer Georgia
waters are forecast to experience 10-15 ft. For the southern
South Carolina waters the forecast is a bit lower in the 8-12 ft
range and in the 7-11 ft range in the nearshore Georgia waters.
Also of note, waterspouts will be possible as the line of
thunderstorms passes through.
High Surf: Due to uncommonly strong winds and rapidly
increasing seas, large breaking waves are expected at all
beaches through tonight. Though the highest breaking waves are
still anticipated for the Charleston and Colleton County coasts,
breaking waves of 5-7 feet are expected for all beaches.
Therefore, the High Surf Advisory has been expanded to include
the entire coast.
Wednesday through Sunday: Improving conditions are expected
through the day on Wednesday. All headlines should be down by
late Wednesday evening. No marine concerns for Thursday.
Conditions will again deteriorate on Friday as the next storm
system impacts the region. Small Craft Advisories are likely
across all waters which will continue into Saturday. There is
also a chance for gale force gusts, and Gale Watches/Warnings
could eventually be needed. The worst conditions appear to occur
Friday evening through Saturday morning. Vast improvement for
Sunday as high pressure rebuilds.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ087-088-
099>101-114>118-137>141.
High Surf Advisory until 7 PM EST this evening for GAZ117-119-
139-141.
High Wind Warning until 10 PM EST this evening for GAZ119.
SC...Wind Advisory until 10 PM EST this evening for SCZ040-042>045-
047.
High Wind Warning until 10 PM EST this evening for SCZ048>052.
High Surf Advisory until midnight EST tonight for SCZ048-051.
High Surf Advisory until 7 AM EST Wednesday for SCZ049-050.
MARINE...Storm Warning until 7 PM EST this evening for AMZ330-374.
Storm Warning until 1 AM EST Wednesday for AMZ350.
Gale Warning until 6 AM EST Wednesday for AMZ352-354.
&&
NEAR TERM...Adam
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...Adam/ETM
MARINE...BSH/ETMHazardous weather outlook, Jan 9, 11:48 AM EST, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1148 AM EST Tue Jan 9 2024 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-101700- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper- 1148 AM EST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-101700- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 1148 AM EST Tue Jan 9 2024 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ048-051-101700- Beaufort-Coastal Jasper- 1148 AM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. High Wind Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ049-050-101700- Coastal Colleton-Charleston- 1148 AM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. High Wind Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-101700- Coastal Chatham- 1148 AM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. High Wind Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-101700- Tidal Berkeley- 1148 AM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the area this afternoon. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated tornado. The primary time period for severe thunderstorms is from noon to 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-101700- Waters from South Santee River to Edisto Beach SC out 20 NM- 1148 AM EST Tue Jan 9 2024 ...STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the the coastal waters this afternoon and this evening. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated waterspout. The primary time period for severe thunderstorms is from 3 pm to 9 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-101700- Charleston Harbor- 1148 AM EST Tue Jan 9 2024 ...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the the coastal waters this afternoon and this evening. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated waterspout. The primary time period for severe thunderstorms is from 3 pm to 9 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ352-354-101700- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1148 AM EST Tue Jan 9 2024 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the the coastal waters this afternoon and this evening. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated waterspout. The primary time period for severe thunderstorms is from 3 pm to 9 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-101700- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1148 AM EST Tue Jan 9 2024 ...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Severe Thunderstorms: A strong line of thunderstorms is expected to move across the the coastal waters this afternoon and this evening. This line of storms will be capable of producing damaging wind gusts and possibly even an isolated waterspout. The primary time period for severe thunderstorms is from 3 pm to 9 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jan 9, 2:02 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
202 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM Non-Tstm Wnd Dmg 2 NW Hendersonville 32.82N 80.75W
01/09/2024 Colleton SC Law Enforcement
Tree down on I-95.
&&
Event Number CHS2400041
JRLLocal storm report, Jan 9, 2:03 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
203 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Non-Tstm Wnd Dmg 4 SSW Canadys 33.00N 80.64W
01/09/2024 Colleton SC Emergency Mngr
Tree down blocking both lanes on Langdale Drive.
&&
Event Number CHS2400043
DAKLocal storm report, Jan 9, 2:04 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
204 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM Non-Tstm Wnd Dmg 5 SSE Ruffin 32.94N 80.80W
01/09/2024 Colleton SC Emergency Mngr
Tree down blocking both lanes on Bethel Rd at Azalea
Patch.
&&
Event Number CHS2400044
JRLLocal storm report, Jan 9, 2:05 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
205 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Non-Tstm Wnd Dmg 4 SSW Canadys 33.00N 80.65W
01/09/2024 Colleton SC Emergency Mngr
Tree down on Langdale Dr blocking both lanes.
&&
Event Number CHS2400045
JRLLocal storm report, Jan 9, 2:07 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
207 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Non-Tstm Wnd Dmg 2 NNW Ritter 32.82N 80.65W
01/09/2024 Colleton SC Emergency Mngr
Tree down at 1384 Possom Corner Rd blocking both lanes.
&&
Event Number CHS2400046
JRLLocal storm report, Jan 9, 2:10 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
210 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM Non-Tstm Wnd Dmg 2 NW Round O 32.97N 80.57W
01/09/2024 Colleton SC Emergency Mngr
Tree down blocking both lanes at Coolers Dairy Rd and
Merrick Drive.
&&
Event Number CHS2400047
DAKThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:53 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 67 min |
| Jan 9, 1:18 PM EST | Severe Thunderstorm Warning | CHS | Long, Tattnall | 42 min |
| Jan 9, 1:18 PM EST | Tornado Warning | CHS | Evans, Tattnall | 42 min |
| Jan 9, 1:42 PM EST | Special Marine Warning | CHS | 52 min | |
| Jan 9, 1:46 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 59 min |
| Jan 9, 1:46 PM EST | Tornado Warning | CHS | Liberty, Long, Tattnall | 29 min |
| Jan 9, 1:53 PM EST | Tornado Warning | CHS | Bulloch, Screven | 37 min |
| Jan 9, 1:57 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 48 min |
| Jan 9, 2:42 PM EST | Special Marine Warning | CHS | 48 min | |
| Jan 9, 2:42 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty, Long and 1 more | 63 min |
| Jan 9, 2:47 PM EST | Severe Thunderstorm Warning | CHS | Effingham | 58 min |
| Jan 9, 2:54 PM EST | Special Marine Warning | CHS | 2 hr | |
| Jan 9, 3:20 PM EST | Gale Warning | CHS | 18 hr | |
| Jan 9, 3:25 PM EST | Special Marine Warning | CHS | 71 min | |
| Jan 9, 3:33 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 57 min |
| Jan 9, 3:47 PM EST | Special Marine Warning | CHS | 118 min | |
| Jan 9, 4:55 PM EST | Special Marine Warning | CHS | 65 min | |
| Jan 9, 5:30 PM EST | Special Marine Warning | CHS | 104 min | |
| Jan 9, 5:41 PM EST | Special Marine Warning | CHS | 29 min |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.